Alert archive / Ohio / Lakeshore Flood Statements in 2006

Lakeshore Flood Statement 1, NWS Cleveland, OH

October 28, 2006Ashtabula County, Cuyahoga County, Lake County, Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this lakeshore flood statement at Oct 28, 2006, 10:22 AM EDT for Ashtabula County, Cuyahoga County, Lake County, Ohio; Erie County, Pennsylvania. It took effect at Oct 28, 2006, 2:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2006, 10:22 AM EDT (14:22 UTC)
In effect from
Oct 28, 2006, 2:00 PM EDT
Expired
Oct 29, 2006, 7:00 AM EST
In force
18 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Lake County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 2.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-143 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS41 KCLE 281422
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1022 AM EDT SAT OCT 28 2006

OHZ011-012-089-PAZ001-282100-
/O.NEW.KCLE.LS.S.0001.061028T1800Z-061029T1200Z/
CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
1022 AM EDT SAT OCT 28 2006

...BEACH EROSION AND MINOR LAKESHORE FLOODING POSSIBLE THROUGH
TONIGHT...

STRONG LOW PRESSURE OVER ONTARIO WILL CAUSE WESTERLY WINDS ON
LAKE ERIE TO INCREASE TO 40 TO 50 MPH BY LATE THIS AFTERNOON.
THESE STRONG WINDS WILL ALLOW WAVES TO RAPIDLY INCREASE TO 15 TO 19
FEET BY THIS EVENING ALONG THE SHORELINE OF LAKE ERIE NORTHEAST OF
CLEVELAND. THESE HIGH WAVES COMBINED WITH WATER LEVELS RUNNING
AROUND 2 FEET ABOVE NORMAL WILL CAUSE SOME BEACH EROSION AND SOME
MINOR COASTAL FLOODING.

USE EXTREME CAUTION IF NEAR THE SHORELINE OF LAKE ERIE TODAY AND
TONIGHT. STAY AWAY FROM BREAK WALLS AND WATCH OUT FOR THE HIGH
WAVES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND
FORECASTS ON THIS SITUATION.

$$

MRD
2 follow-up statements
000 
WHUS41 KCLE 281946
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EDT SAT OCT 28 2006

OHZ011-012-089-PAZ001-290400-
/O.CON.KCLE.LS.S.0001.000000T0000Z-061029T1200Z/
CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
346 PM EDT SAT OCT 28 2006

...BEACH EROSION AND MINOR LAKESHORE FLOODING POSSIBLE THROUGH
TONIGHT...

STRONG LOW PRESSURE OVER FAR EASTERN ONTARIO WILL CAUSE WESTERLY
WINDS ON LAKE ERIE OF 40 TO 50 MPH TO CONTINUE TONIGHT. THESE STRONG
WINDS WILL ALLOW WAVES TO RAPIDLY INCREASE TO 15 TO 19 FEET EARLY THIS
EVENING ALONG THE SHORELINE OF LAKE ERIE NORTHEAST OF CLEVELAND.
THESE HIGH WAVES COMBINED WITH WATER LEVELS RUNNING AROUND 2 FEET
ABOVE NORMAL WILL CAUSE SOME BEACH EROSION AND SOME MINOR COASTAL
FLOODING.

USE EXTREME CAUTION IF NEAR THE SHORELINE OF LAKE ERIE TODAY AND
TONIGHT. STAY AWAY FROM BREAK WALLS AND WATCH OUT FOR THE HIGH
WAVES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS
AND FORECASTS ON THIS SITUATION.

$$

MRD
000 
WHUS41 KCLE 290313
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1113 PM EDT SAT OCT 28 2006

OHZ011-012-089-PAZ001-291115-
/O.CON.KCLE.LS.S.0001.000000T0000Z-061029T1200Z/
CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
1113 PM EDT SAT OCT 28 2006

...BEACH EROSION AND MINOR LAKESHORE FLOODING POSSIBLE THROUGH
TONIGHT...

STRONG LOW PRESSURE OVER SOUTHERN QUEBEC WILL CAUSE WESTERLY
WINDS ON LAKE ERIE OF 40 TO 50 MPH TO CONTINUE OVERNIGHT. THESE
STRONG WINDS WILL ALLOW WAVES OF 12 TO 16 FEET ALONG THE
SHORELINE OF LAKE ERIE NORTHEAST OF CLEVELAND. THESE HIGH WAVES
COMBINED WITH WATER LEVELS RUNNING AROUND 2 FEET ABOVE NORMAL WILL
CAUSE SOME BEACH EROSION AND SOME COASTAL FLOODING. 

FLOODING HAS BEEN REPORTED AT PRESQUE ISLE IN ERIE COUNTY
PENNSYLVANIA DUE TO LARGE WAVE ACTION ON THE SHORE.

USE EXTREME CAUTION IF NEAR THE SHORELINE OF LAKE ERIE OVERNIGHT. STAY
AWAY FROM BREAK WALLS AND WATCH OUT FOR THE HIGH WAVES. STAY TUNED
TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND FORECASTS ON THIS
SITUATION.

$$

ABE

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lakeshore flood statement went out at Oct 28, 7:44 AM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Oct 28, 7:44 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
744 AM EDT SAT OCT 28 2006

.AVIATION(12Z-12Z)...
RAIN FROM SURFACE LOW ALMOST OVER ALTHOUGH SOME LAKE ENHANCED RAIN
ALREADY DVLPG NEAR CLE. TROUGH ALOFT AND SECONDARY CDFNT ALMOST TO
NW OHIO AND WILL SWEEP ACROSS FCST AREA THIS MORN AND PHASE WITH SFC
LOW WHICH SHOULD CAUSE EXPLOSIVE DEVELOPMENT OVR E GRTLKS. THIS
WILL REALLY PUSH UP WIND SPEEDS THIS AFTRN INTO EVENING. PASSAGE OF
TROUGH SHOULD OPEN DOOR FOR SOMEWHAT DRIER AIR AND IFR CIGS WILL
GIVE WAY TO MVFR (AND EVEN VFR FOR TOL AND FDY). A FAIR NUMBER OF
SHOWERS CAN BE EXPECTED IN LAKE EFFECT BEHIND SYSTEM THIS AFTERNOON
AND TNGT BUT MAY AFFECT MAINLY THE CLE YNG AND ERI TERMINALS WHERE
CIG MAY STAY MVFR.

&&

.SHORT TERM (TODAY THROUGH MONDAY)
MODELS IN GOOD AGREEMENT MOVING LOW PRESSURE CENTERED NW PA INTO
SOUTHERN QUEBEC BY THIS EVENING.  AS LOW DEEPENS LOW LEVEL JET
DEVELOPS ACROSS FORECAST AREA...BY 00Z 925MB WINDS INCREASE TO 50
KNOTS.   BUT SINCE THE STRONGEST WINDS DEVELOPS TOWARD EVENING DONT
BELIEVE THERE WILL BE SUFFICIENT MIXING TO BRING THE 50 KNOTS DOWN
TO THE SURFACE.  SO WENT WITH A WIND ADVISORY OVER THE ENTIRE AREA.
EXCEPT...WENT WITH A HIGH WIND WARNING FOR THE LAKESHORE COUNTIES
EAST OF CLEVELAND SINCE EXPECT SUFFICIENT MIXING OVER THE RELATIVELY
WARM LAKE.

SECOND FORECAST PROBLEM OF THE DAY IS LAKE EFFECT SNOW.  WENT WITH A
WINTER WEATHER ADVISORY OVER INLAND ERIE AND CRAWFORD COUNTIES IN PA
FOR LATE THIS EVENING THROUGH SUNDAY MORNING.  MODELS DROP
850 TEMPS TO -4 BY 06Z SUNDAY.  THIS COMBINED WITH A LAKE TEMP IN
THE LOWER 50S F PLUS SOME UPPER LEVEL DIVERGENCE AS A 120 KNOT JET
DIPS INTO THE BASE OF THE TROUGH OVER LAKE ERIE...SHOULD BE JUST
ENOUGH TO GENERATE SOME MORE LAKE EFFECT SNOW.

&&

.LONG TERM (TUE THRU FRI)...
A LOT OF WEATHER SYTEMS FOR THIS FORECAST PERIOD. COLD FRONT MOVES
THROUGH TUESDAY...GFS/ECMWF/DIGEX HAVE SOME TIMING ISSUES...DIGEX IS
THE SLOWEST. AIRMASS IS NOT REAL MOIST...CHANCE LOOKS GOOD...IT
STAYS WARM ENOUGH FOR RAIN. AT THIS TIME WILL GO WITH THE FASTER
MODELS AS THE FLOW IS MORE ZONAL. RIDGE BUILDS IN QUICKLY TUESDAY
NIGHT AND THEN THE MODELS TRY TO DEVELOP AN INVERTED TROF...SOME
TIMING ISSUES AS THE GFS IS MUCH QUICKER THAN THE DIGEX. THE ECMWF
HAS THE RIDGE ACROSS THE FORECAST AREA WEDNESDAY AND THURSDAY. AT
THIS TIME WILL GO MORE WITH DIGEX AS THIS IS TYPICAL FOR A TROF TO
DEVELOP...A CHANCE OF RAIN OR SNOW SHOWERS THURSDAY. ANOTHER FRONT
MOVES THROUGH ON FRIDAY...GFS AND DIGEX AGREE. AIRMASS IS NOT REAL
MOIST BUT WITH THE LAKE AND TEMPERATURE DIFFERENCE SOME LAKE EFFECT
SNOW SHOWERS. A THREAT ELSEWHERE BECAUSE OF A VORT MAX MOVING
THROUGH THE AREA.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY THIS AFTERNOON AND EVENING. HIGH WIND WARNING
OZ012-OHZ89 THIS AFTERNOON THROUGH TONIGHT.

PA...HIGH WIND WARNING THIS AFTERNOON THROUGH TONIGHT PAZ001.
WINTER WEATHER ADVISORY PAZ002>003 TONIGHT THROUGH SUNDAY MORNING.

&&

SHORT TERM...DJB
LONG TERM...KIELTYKA
AVIATION...KOSARIK
Hazardous weather outlook, Oct 28, 5:24 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
524 AM EDT SAT OCT 28 2006

LEZ148-OHZ012-089-PAZ001-290930-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
524 AM EDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...A HIGH WIND WARNING IS IN EFFECT FROM THIS AFTERNOON
THROUGH LATE TONIGHT AS WINDS INCREASE TO 30 TO 40 MPH WITH WIND
GUSTS UP TO 60 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

PAZ002-003-290930-
SOUTHERN ERIE-CRAWFORD PA-
524 AM EDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
PENNSYLVANIA.

.DAY ONE...A WINTER WEATHER ADVISORY IS IN EFFECT FROM LATE THIS
EVENING UNTIL SUNDAY MORNING. LAKE EFFECT SNOW WILL DEVELOP OVER
NORTHWEST PENNSYLVANIA LATE THIS EVENING...WITH UP TO 3 TO 5
INCHES OF SNOW POSSIBLE BEFORE IT TAPERS OFF SUNDAY MORNING. THIS
COMBINED WITH THE STRONG GUSTY WINDS WILL CREATE BLOWING AND
DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

OHZ003-006>011-013-014-017>023-027>033-036>038-047-290930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
524 AM EDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...A WIND ADVISORY IS IN EFFECT FROM THIS AFTERNOON UNTIL
EARLY TONIGHT...AS WINDS INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO
45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

LEZ142>147-149-162>169-290930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
524 AM EDT SAT OCT 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...A GALE WARNING IS IN EFFECT OVER LAKE ERIE UNTIL SUNDAY
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 4:33 AM EDTHigh Wind WarningCLEAshtabula, Cuyahoga, Lake, Lorain24 hr
Oct 28, 4:33 AM EDTWind AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 21 more24 hr
Oct 28, 12:28 PM EDTSpecial Marine WarningCLE92 min
Oct 28, 3:16 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain59 min
Oct 28, 6:22 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga38 min
Oct 28, 6:23 PM EDTSevere Thunderstorm WarningCLEPortage52 min
Oct 28, 7:18 PM EDTSevere Thunderstorm WarningCLECuyahoga36 min
Oct 28, 4:40 AM EDTWinter Weather AdvisoryCLECrawford, Erie25 hr

Nearby

Lakeshore Flood Statements in Ohio, 2006Lakeshore Flood Statements in Pennsylvania, 2006Every lakeshore flood statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.